# SDR 2017FA0000517

- Difficulty date: October 18, 2017
- Submitted: October 18, 2017
- Operation: General aviation
- Aircraft: N88606
- Make and model: Cessna 421C
- Aircraft serial: 0649
- Aircraft time: 883 hours
- Engine: Cont GTSIO520L
- Engine time: 883 hours
- System (JASC): 2421 · AC Generator-Alternator
- Part: Drive Shaft
- Condition: Sheared
- Location: Alternator
- Part time: 883 hours
- Component: Alternator
- Component part number: ALV9610
- Stage of operation: AP
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ON APPROACH TO LANDING, A MOMENTARY RIGHT ENGINE POWER FLUCTUATION, FOLLOWED BY RIGHT ALTERNATOR FAILURE, LANDED WITHOUT INCIDENT. POST FLIGHT MAINTENANCE FOUND ALTERNATOR DRIVE SHAFT SHEARED NEAR ALTERNATOR STATOR.  THE ALTERNATOR DRIVE COUPLER LOCATED INSIDE THE CASE ALONG WITH SHEARED ALTERNATOR TO CRANKSHAFT DRIVE GEAR.  THE ALTERNATOR DRIVE COUPLER RETAINING NUT AND WASHER NOT LOCATED.  DAMAGE OBSERVED TO CRANKCASE, DRIVE GEARS ETC. METAL CONTAMINATION FOUND THROUGHOUT THE FORWARD AREA OF CRANKCASE.
